Alert archive / South Carolina / Lake Wind Advisories in 2017
Lake Wind Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Jan 22, 2017, 3:48 AM EST for Berkeley County, South Carolina. It took effect at Jan 22, 2017, 1:00 PM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 22, 2017, 1:00 PM EST
- Expired
- Jan 24, 2017, 3:05 AM EST
- In force
- 38 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -314 m²/s²
- 0-3 km storm-relative helicity
- -121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS72 KCHS 220848 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EST SUN JAN 22 2017 SCZ045-221700- /O.NEW.KCHS.LW.Y.0002.170122T1800Z-170124T0000Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 348 AM EST SUN JAN 22 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
9 follow-up statements
318 WWUS72 KCHS 221532 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1032 AM EST SUN JAN 22 2017 SCZ045-222345- /O.CON.KCHS.LW.Y.0002.170122T1800Z-170124T0000Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 1032 AM EST SUN JAN 22 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY FOR LAKE MOULTRIE... * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
131 WWUS72 KCHS 221931 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 231 PM EST SUN JAN 22 2017 SCZ045-230345- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0000Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 231 PM EST SUN JAN 22 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY FOR LAKE MOULTRIE... * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
420 WWUS72 KCHS 230343 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1043 PM EST SUN JAN 22 2017 SCZ045-231200- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0000Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 1043 PM EST SUN JAN 22 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY FOR LAKE MOULTRIE... * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
819 WWUS72 KCHS 230809 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 309 AM EST MON JAN 23 2017 SCZ045-231615- /O.EXT.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 309 AM EST MON JAN 23 2017 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY FOR LAKE MOULTRIE... * WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
106 WWUS72 KCHS 231053 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 553 AM EST MON JAN 23 2017 SCZ045-231900- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 553 AM EST MON JAN 23 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY FOR LAKE MOULTRIE... * WINDS...WEST AND SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WAVES...BUILDING TO 1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
459 WWUS72 KCHS 231534 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EST MON JAN 23 2017 SCZ045-232345- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 1034 AM EST MON JAN 23 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY FOR LAKE MOULTRIE... * WINDS...WEST AND SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WAVES...BUILDING TO 1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
268 WWUS72 KCHS 232037 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EST MON JAN 23 2017 SCZ045-240445- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 337 PM EST MON JAN 23 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY FOR LAKE MOULTRIE... * WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
025 WWUS72 KCHS 240454 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1154 PM EST MON JAN 23 2017 SCZ045-240900- /O.CON.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 1154 PM EST MON JAN 23 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY FOR LAKE MOULTRIE... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...BUILDING TO 1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
701 WWUS72 KCHS 240805 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 305 AM EST TUE JAN 24 2017 SCZ045-240915- /O.CAN.KCHS.LW.Y.0002.000000T0000Z-170124T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF GOOSE CREEK AND MONCKS CORNER 305 AM EST TUE JAN 24 2017 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. WEST WINDS WILL STILL BE AS HIGH AS 15 KNOTS WITH HIGHER GUSTS THIS MORNING...BUT CONDITIONS WILL REMAIN BELOW LAKE WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 22, 1:30 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 22, 1:30 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
130 AM EST Sun Jan 22 2017
.SYNOPSIS...
Upper level disturbances will cross through the region tonight.
Then on Sunday, a strong area of low pressure will deepen across
north Georgia and the Upstate of South Carolina, pushing a strong
cold front through the area Sunday night and Monday. High pressure
will return through mid week and another cold front will cross
the area late next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Convection continues to develop and lifts N-NE in association
with a warm front over the area, a short wave aloft ands
strengthening low level jet. the associated deep moisture
convergence and low level warm advection will produce numerous
to widespread PoP's over GA spreading into SC during the
overnight. Given the strength of the shear, showing 0-6 km bulk
shear 60-70 kt, plus TTI in excess of 50 there does remain a low
end chance of isolated severe t-storms. But there is only
minimal instability, so the risk is quite small.
Temps will hold steady or even climb a couple of degrees
overnight within the warm advection regime.
The wet grounds plus some build-down of stratus will contribute
to patchy fog, but with visibilities no worse than about 1-3
miles.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sunday and Sunday Night: This is the focus of the forecast for sure
and the area remains centered within a large Enhanced Risk area from
the Storm Prediction Center. The overall setup remains unchanged and
continues to center around a deepening upper low tracking across the
lower Mississippi Valley and to the southern Appalachians Sunday
evening. As this occurs aloft, surface cyclogenesis will occur and a
deepening cyclone will swing around the deep south and across north
Georgia and the Upstate of South Carolina. In fact, the deepening of
the surface low looks quite impressive with the potential for a 985-
990 mb central pressure. As the low deepens, impressive deep layer
shear will surge across the forecast area as the low level and mid
level jet strengthens. Overall, the setup is quite good with
impressive dynamics and deep shear, acting on a environment of
perhaps moderate instability. Models again hint at morning
convection lifting across the area before the best thunderstorm
activity impacts the area in the afternoon and evening.
Convective mode still seems to favor line segments, with
some embedded supercell structures possible as well as even discrete
supercells ahead of the main line. However, despite the overall
impressive setup, there is enough uncertainty regarding the impacts
of morning convective overturning and the exact track/strength of
the surface low that the precise placement and strength of severe
convection is still in doubt. It's quite plausible that any morning
activity disrupts later destabilization and helps to reduce the
overall severe threat. Also, if the surface low were to be more to
the northwest, the best deepening/pressure falls and overall
dynamics could be displaced too far away from the area. Regardless,
will continue to highlight the possibility for significant severe
weather, mainly damaging wind gusts and a few tornadoes.
After the line of storms pushes offshore in the evening, the rest of
the overnight is expected to be quiet with improving conditions.
Monday through Tuesday: The deep upper low will gradually pull away
from the area, finally replaced by upper ridging on Tuesday. The
surface low will also pull away slowly, and strong west to northwest
flow will prevail on Monday High pressure will then return for
Tuesday. There could be a few light wrap around showers on Monday,
but overall it looks dry. Temperatures will be cooler than recent
days, with highs in the low to mid 60s and lows in the low to mid
40s.
Lake Winds: Winds will become gusty around and over Lake Moultrie
late Sunday night through Monday night. Winds could gust to 25 knots
and a Lake Wind Advisory may eventually be needed.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure centered south of the forecast area Tuesday
night will drift east into the Atlantic on Wednesday. A cold front
will then cross the area on Thursday. Global models are a bit
different regarding precipitation potential, with the Euro the drier
solution and GFS wetter. Forecast currently features 20-30% PoPs.
High pressure will return in wake of the front and persist into the
at least the first half of the weekend.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Convective rains will impact KSAV overnight, making its way into
the KCHS terminal before dawn. Conditions will lower at least
down into the MVFR range, although IFR is possible. In addition,
LLWS will dominate the first 9 hours or so of the 06Z TAF cycle,
with a 35-40 kt low level jet across the area, prior to daytime
mixing causing gusty S-SW surface winds at both sites. Speeds
will peak as high as 25 or 30 kt during Sunday into Sunday
Night.
On Sunday, there will definitely be at least a couple rounds
of showers and tstms, with potential of severe weather and
intense convection wind gusts. The problem to this point is
timing. At this point, prevailing convective rains in the
KCHS/KSAV TAFS was not an option just yet.
Extended Aviation Outlook: Periods of flight restrictions are
likely into Monday. VFR will return thereafter. Gusty winds
will impact the terminals Sunday and Monday.
&&
.MARINE...
Overnight: There is a further tightening of the gradient as
deep low pressure heads east from the southern Plains to the
lower-middle MS Valley. Warm advection will temper the amount
of mixing, but given a 35-40 kt low level jet and geostrophic
winds at 1000 mb 25-35 kt, winds across the local waters will
increase further. SW winds will reach 15 or 20 kt, but with
frequent gusts near or exceeding 25 kt on the outer GA waters
where the best mixing will reside. We have initialized with
the Small Craft Advisory in our outer GA waters where seas
should build to 5-6 ft late.
Sunday through Thursday: The most active period of the forecast
will be Sunday through Tuesday as a strong area of low pressure
system develops and then pulls away from the area. Southerly
winds will increase starting on Sunday and Small Craft
Advisories will be needed for all waters beginning in the
afternoon. The Charleston Harbor may also need an advisory, but
confidence wasn't high enough to hoist one yet. Then in the
evening winds will increase over the outer Georgia waters and
frequent gale force gusts will be possible. A Gale Watch has
been issued that runs through Monday night. There will also be a
chance for gales across the nearshore waters, but confidence
wasn't high enough to include in the watch with this package.
Conditions will improve on Tuesday as the low lifts northeast
and high pressure builds into the area. Winds mid-week will
generally be at or below 15 knots with seas less than 4 feet. A
cold front will then cross the waters on Thursday.
Sea fog: Sea fog may be ongoing Sunday morning, but is expected to
dissipate through the day due to the influences increasing winds and
thunderstorms impacting the area in the afternoon and evening
hours.
&&
.CLIMATE...
Record High Minimum Temperatures for Saturday January 21:
KCHS: 59 set in 1954
KCXM: 62 set in 1935
KSAV: 66 set in 1937
Record High Minimum Temperatures for Sunday January 22:
KCHS: 59 set in 1972
KCXM: 66 set in 1937
KSAV: 64 set in 1937
Record High Maximum Temperatures for Sunday January 22:
KCHS: 80 set in 1999
KCXM: 76 last set in 1937
KSAV: 80 last set in 1937
Record Rainfall for Sunday January 22:
KCHS: 1.77 inches set in 1999
KCXM: 1.67 inches set in 1973
KSAV: 1.33 inches set in 1966
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 6 AM EST
Tuesday for AMZ352-354.
Gale Watch from this afternoon through late Monday night for
AMZ374.
Small Craft Advisory until 5 PM EST this afternoon for AMZ374.
Small Craft Advisory from 10 AM this morning to 7 AM EST
Tuesday for AMZ350.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...ECT
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jan 21, 10:00 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1000 PM EST SAT JAN 21 2017 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-221200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1000 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE LATE TONIGHT TOWARDS DAYBREAK. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTH GEORGIA AND THE UPSTATE OF SOUTH CAROLINA ON SUNDAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES...AND LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. AMZ330-350-352-354-221200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1000 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION ON SUNDAY AND THUNDERSTORMS WILL MOVE ACROSS THE ATLANTIC COASTAL WATERS IN THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD PRODUCE STRONG WIND GUSTS AND EVEN AN ISOLATED WATER SPOUT. GALES...GALE FORCE WIND GUSTS COULD DEVELOP MONDAY AND MONDAY NIGHT. GALE WATCHES AND WARNING COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. AMZ374-221200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1000 PM EST SAT JAN 21 2017 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION ON SUNDAY AND THUNDERSTORMS WILL MOVE ACROSS THE ATLANTIC COASTAL WATERS IN THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD PRODUCE STRONG WIND GUSTS AND EVEN AN ISOLATED WATERSPOUT. .SPOTTER INFORMATION STATEMENT... BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. SCZ045-221200- INLAND BERKELEY- 1000 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE LATE TONIGHT TOWARDS DAYBREAK. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTH GEORGIA AND THE UPSTATE OF SOUTH CAROLINA ON SUNDAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES...AND LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE IN THE AFTERNOON AND EVENING HOURS. LAKE WINDS...GUSTY WINDS COULD DEVELOP AROUND AND OVER LAKE MOULTRIE MONDAY AND MONDAY NIGHT. A LAKE WIND ADVISORY COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA.
In the hours before
Special weather statement, Jan 22, 2:39 AM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Charleston SC
239 AM EST SUN JAN 22 2017
GAZ099-100-114>116-137-138-220815-
Bulloch-Evans-Candler-Tattnall-Inland Liberty-Inland Bryan-Long-
239 AM EST SUN JAN 22 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
LIBERTY...BULLOCH...CANDLER...LONG AND TATTNALL COUNTIES...
At 239 AM EST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Collins to near
Midway, and moving northeast at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Statesboro, Reidsville, Claxton, Pembroke, Bay, Lanier, Glennville
and Brooklet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3214 8219 3251 8178 3225 8143 3222 8143
3221 8141 3217 8141 3183 8198 3188 8211
3189 8211 3189 8213 3191 8213 3190 8215
3193 8223
TIME...MOT...LOC 0739Z 221DEG 50KT 3215 8213 3201 8186Special weather statement, Jan 22, 3:16 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
316 AM EST SUN JAN 22 2017
GAZ099-100-114>116-137-138-220915-
Bulloch-Evans-Candler-Tattnall-Inland Liberty-Inland Bryan-Long-
316 AM EST SUN JAN 22 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
LIBERTY...BULLOCH...CANDLER...LONG AND TATTNALL COUNTIES...
At 316 AM EST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Lyons to near
Glennville, and moving northeast at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Statesboro, Reidsville, Metter, Claxton, Pembroke, Westside, Bay and
Glennville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3255 8204 3254 8203 3261 8200 3261 8198
3227 8146 3177 8195 3179 8195 3178 8198
3182 8202 3181 8203 3186 8211 3190 8211
3189 8213 3191 8213 3190 8219 3192 8222
3218 8218 3230 8223
TIME...MOT...LOC 0816Z 216DEG 40KT 3228 8227 3191 8196The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:49 AM EST | Gale Watch | CHS | 11 hr | |
| Jan 22, 3:49 AM EST | Gale Warning | CHS | 51 hr | |
| Jan 22, 6:35 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 40 min |
| Jan 22, 7:24 AM EST | Special Marine Warning | CHS | 51 min | |
| Jan 22, 9:56 AM EST | Special Marine Warning | CHS | 94 min | |
| Jan 22, 3:06 PM EST | Areal Flood Advisory | CHS | Charleston | 84 min |
Nearby
Lake Wind Advisories in South Carolina, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.